ArticleMedicine2019
A case report of cyclosporine-induced myopathy with subacute muscular atrophy as initial presentation.
Article in Medicine, 2019. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 7 citations in OpenAlex.
- LIM and cysteine-rich domains 1 (LMCD1) regulates skeletal muscle hypertrophy, calcium handling, and force.Skeletal muscle · 2019Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
3 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
rationaleCyclosporine A (CsA) is a potent immunosuppressive agent originally used to prevent rejection after organ transplantation but now more frequently used for treatment of refractory autoimmune diseases. It can induce adverse effects, such as nephrotoxicity, gastrointestinal reactions, and gingival hyperplasia whist myopathy with subacute muscular atrophy are rare. PATIENT CONCERNS: A 55-year-old male patient with idiopathic membranous nephropathy treated with cyclosporine A at 3 mg/kg/d and prednisone at 0.5 mg/kg.d for more than 20 days, gradually developed lower limb weakness, which were progressively aggravated until he was unable to stand or walk. A physical examination show muscle atrophy of both lower extremities, which was more severe in the right thigh muscle than the left, decreased muscular tension of the limbs was also observed. DIAGNOSES: Light microscopy and Transmission electron microscopy of muscle (quadriceps femoris) biopsy revealed drug-induced myopathy rather than neurogenic damage.
interventionsCyclosporine was withdrawn and replaced with cyclophosphamide tablets, prednisone remain unchanged and other symptomatic therapies were also administered. OUTCOMES: His bilateral thigh muscle atrophy showed improvement and lower limb weakness was obviously alleviated and he could stand and walk with the help of others 4 weeks later. Gradually, his thigh muscle atrophy was alleviated so that he was able to walk independently. After follow-up, no similar symptoms were found in the patients. LESSONS: CsA-induced myopathy with muscular atrophy is rare and serious, which can be identified according to pathological characteristics.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.